SSRI Side Effects Could Last Years, Review Suggests
Don't Miss the September Journal of Sexual Medicine
Selective serotonin reuptake inhibitors (SSRIs) can have sexual side effects that may linger long after the medication is stopped, according to recent research in Sexual Medicine Reviews.
These prolonged side effects are referred to as post-SSRI sexual dysfunctions (PSSD) and include low libido, poor vaginal lubrication, and trouble with erections, ejaculation, and orgasm.
Dr. Yacov Reisman of Amstelland Hospital in Amsterdam reviewed nine articles on PSSD. Some of the studies reported side effects that lasted for years.
Such effects did not appear to be related to the type of SSRI or the dosage.
More information on the study, including possible explanations for PSSD and clinical issues to consider before making a PSSD diagnosis, are available here.
The September 2017 edition of the Journal of Sexual Medicine is now available online. Don't miss this opportunity to learn about the latest developments in sexual medicine.
Please click here to see the table of contents. You can also use the convenient ISSM journals app for iOS and Android devices.
Full-text access is free to all ISSM members. Not a member? Join today!